MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX CHONDRAL DART, 18MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. ARTHREX CHONDRAL DART, 18MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-4005B-18
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but fragment was discarded by the customer and remainder of device was left in patient.Therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.If the device is returned and additional information is obtained, a follow-up report will be submitted.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a case, the surgeon was using chondral darts to fixate a chondral defect.A small piece of the 18 mm arthrex chondral dart, ar-4005b-18, lot: e3329, broke-off during insertion.The fragment was retrieved and discarded.The majority of the implant was purposely left in the patient for additional fixation, as there were enough barbs to provide said fixation.Additional darts were used as prescribed for additional fixation.This did not cause an adverse effect to the patient, and no intervention was necessary.

Brand Name
ARTHREX CHONDRAL DART, 18MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6680675
Report Number1220246-2017-00238
Device Sequence Number1538625
Product Code MAI
UDI-Device Identifier00888867031166
UDI-Public00888867031166
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082999
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Catalogue NumberAR-4005B-18
Device Lot NumberE3329
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;